Shock loss - How do HT surgeons avoid this?

Collapse
X
 
  • Time
  • Show
Clear All
new posts
  • NSix
    Member
    • Dec 2014
    • 54

    Shock loss - How do HT surgeons avoid this?

    If we're on Fin for 1-2+ yrs would shock loss be a non-issue? How do HT surgeons avoid this? TY
  • brocktherock
    Senior Member
    • Dec 2013
    • 205

    #2
    Permanent shock loss will most likely be an issue unless your hair was completely restored, temporary shock loss is certain. I had some hair that didn't fall out but the end was thick then super thin then thick again when it grew out

    Comment

    • arfy
      Senior Member
      • Sep 2015
      • 114

      #3
      Indirect shock loss can be more of an issue when you have "at risk" hairs (even if you're on Finasteride, hairs can be weaker or wispier... they are considered "at risk").

      Also, if you transplant hairs directly into an area with existing hairs, the surgical incisions can damage the existing hair, and surgery will affect circulation in that area. Both examples may be permanent loss, depending on the circumstances.

      I've heard of shock loss in the donor area after strip surgery, and I would guess that shock loss in the donor area after FUE surgery is possible too.

      If your doctor claims that shock loss won't be an issue, ask for a written guarantee. You won't get one.

      Comment

      • suarez
        Member
        • Nov 2015
        • 71

        #4
        Originally posted by arfy

        If your doctor claims that shock loss won't be an issue, ask for a written guarantee. You won't get one.
        Indeed . Shockloss is a phenomenon that no one can predict , without exception .

        Unfortunateley , experiencing this now at the donor region .

        Comment

        • jamesst11
          Senior Member
          • Jun 2014
          • 1111

          #5
          Originally posted by suarez
          Indeed . Shockloss is a phenomenon that no one can predict , without exception .

          Unfortunateley , experiencing this now at the donor region .
          "shock loss" is some crap, cushy term that HT surgeons throw around to not scare people... PLUS, to me it makes absolutely NO sense. They say shock loss occurs WITHIN the first 2 months, but in order for a hair to be shed from trauma it needs to enter TELOGEN first which lasts 3-4 months! Then how is IMMEDIATE shock loss even possible? maybe I am missing something. You need to worry more about getting telogen effluvium from the trauma of a HT. This is being reported more and more and is WAY more devastating than this so called "shock loss". It happened to me. Literally, and confirmed by 3 dermatologists, 50% of my hair GONE and never to return within 10 months post op.

          Comment

          • suarez
            Member
            • Nov 2015
            • 71

            #6
            Sorry to hear about your experience jamesst11 . Has anyone ever given you a good explanation as to why the loss was permanent ?

            Comment

            • jamesst11
              Senior Member
              • Jun 2014
              • 1111

              #7
              Originally posted by suarez
              Sorry to hear about your experience jamesst11 . Has anyone ever given you a good explanation as to why the loss was permanent ?
              yeah... androgens

              Comment

              • sven84
                Junior Member
                • Jan 2016
                • 21

                #8
                what do you think about the option that shockloss is triggered by the anesthesia shots? i have (or hope that it's just) shockloss in the donor area, a little bit more on the side where i needed some extra shots.

                i think it could be a kind of an allergic reaction, but if so - will it affect the transplanted hairs in the recipient area as well?

                what do you think?

                Comment

                • jamesst11
                  Senior Member
                  • Jun 2014
                  • 1111

                  #9
                  Originally posted by sven84
                  what do you think about the option that shockloss is triggered by the anesthesia shots? i have (or hope that it's just) shockloss in the donor area, a little bit more on the side where i needed some extra shots.

                  i think it could be a kind of an allergic reaction, but if so - will it affect the transplanted hairs in the recipient area as well?

                  what do you think?
                  definitely could be... I hear people report telogen effluvium from general anesthesia all the time, but not sure if local anesthesia can cause. Anything traumatic enough to the body can trigger TE, so if you're allergic to the anesthesia, sure you might get it.

                  Comment

                  • jamesst11
                    Senior Member
                    • Jun 2014
                    • 1111

                    #10
                    and enough with this "shock loss" crap!! can someone explain to me, in physiology terms, what EXACTLY they mean by that?

                    Comment

                    • arfy
                      Senior Member
                      • Sep 2015
                      • 114

                      #11
                      Your hair varies between stages of anagen and telogen (growth and dormancy/fallout). Guys with no male pattern baldness whatsoever can normally lose hundreds of hairs a day, as part of the normal anagen/telogen cycling. (Obviously, it's staggered across your scalp - the individual hairs cycle in and out at different times, not all at once). Shock loss is also called telogen effluvium (going dormant and then shedding). If the affected hair follicles are healthy, then they should cycle back to an anagen phase again (growth) eventually. If your hairs were damaged by surgery (crappy FUE extraction in the donor area for example, or surgical damage during recipient site creation) or if your hairs were already at risk (you didn't have hair loss under control with Finasteride, or you had diffuse hair loss) then it's very possible that those hairs won't return to anagen phase, and won't grow back again.

                      Comment

                      Working...